Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 62, NWS Tallahassee, FL

April 29, 200613 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 29, 2006, 4:16 AM CDT for 13 counties in Florida. It took effect at Apr 29, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2006, 4:16 AM CDT (09:16 UTC)
In effect from
Apr 29, 2006, 12:00 PM CDT
Expired
Apr 29, 2006, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2481 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 290916
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
516 AM EDT SAT APR 29 2006

...A RED FLAG WARNING IS IN EFFECT FOR MAINLY INLAND PORTIONS OF
THE FLORIDA BIG BEND FROM 1 PM EDT UNTIL 8 PM EDT DUE TO LOW
RELATIVE HUMIDITIES COMBINED WITH HIGH DISPERSION VALUES AND 20-
FOOT WIND SPEEDS GREATER THAN 15 MPH...

.DISCUSSION...RELATIVE HUMIDITIES WILL DROP TO JUST BELOW 35
PERCENT THIS AFTERNOON OVER MAINLY INLAND PORTIONS OF THE FLORIDA
BIG BEND. ALTHOUGH DURATIONS MAY NOT LAST FOR FOUR HOURS...THE LOW
HUMIDITIES COMBINED WITH HIGH 20-FOOT WIND SPEEDS AND HIGH
DISPERSION VALUES WILL CREATE RED FLAG CONDITIONS. A FRONTAL
SYSTEM APPROACHING FROM THE WEST WILL PREVENT RED FLAG CONDITIONS
ON SUNDAY.

FLZ016>019-026>029-034-300000-
/O.NEW.KTAE.FW.W.0062.060429T1700Z-060430T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
516 AM EDT SAT APR 29 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR MAINLY INLAND PORTIONS OF THE FLORIDA BIG BEND
DUE TO LOW RELATIVE HUMIDITIES COMBINED WITH HIGH DISPERSION VALUES
AND 20-FOOT WIND SPEEDS GREATER THAN 15 MPH...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

MCNATT
1 follow-up statement
000 
WWUS82 KTAE 291923
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EDT SAT APR 29 2006

...A RED FLAG WARNING CONTINUES IN EFFECT FOR MAINLY INLAND PORTIONS
OF THE FLORIDA BIG BEND UNTIL 8 PM EDT DUE TO LOW RELATIVE HUMIDITIES
COMBINED WITH HIGH DISPERSION VALUES AND 20-FOOT WIND SPEEDS GREATER
THAN 15 MPH...

...A RED FLAG WARNING IS NOW EFFECT UNTIL 7 PM CDT THIS EVENING
FOR INTERIOR PORTIONS OF THE FLORIDA PANHANDLE DUE TO LOW RELATIVE
HUMIDITIES COMBINED WITH HIGH DISPERSION VALUES AND 20-FOOT WIND
SPEEDS GREATER THAN 15 MPH...

.DISCUSSION...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING
LOW PRESSURE SYSTEM WILL GRADUALLY SPREAD FROM WEST TO EAST LATE
TONIGHT INTO SUNDAY. AFTER TODAY...RED FLAG CONDITIONS ARE NOT EXPECTED
THROUGH THE UPCOMING WEEK.

FLZ007-009>011-013-300000-
/O.EXA.KTAE.FW.W.0062.000000T0000Z-060430T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
223 PM CDT SAT APR 29 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING DUE TO LOW 
RELATIVE HUMIDITIES COMBINED WITH HIGH DISPERSION VALUES AND 
20-FOOT WIND SPEEDS GREATER THAN 15 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ016>019-026>029-034-300000-
/O.CON.KTAE.FW.W.0062.000000T0000Z-060430T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
323 PM EDT SAT APR 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR MAINLY INLAND PORTIONS OF THE FLORIDA BIG BEND UNTIL 8 PM EDT
DUE TO LOW RELATIVE HUMIDITIES COMBINED WITH HIGH DISPERSION
VALUES AND 20-FOOT WIND SPEEDS GREATER THAN 15 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 1:45 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 29, 1:45 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 AM EDT SAT APR 29 2006

.SYNOPSIS...SURFACE RIDGE HAS MOVE A BIT MORE TO THE EAST...BUT NOT
AS FAST AS MODELS HAD INDICATED. STILL A NE-E FLOW OVER THE CWA &
COASTAL WATERS. 00Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 0.61
INCHES...MAINLY IN THE SURFACE TO 5K FT LEVEL...WHILE A VARIABLE
WIND SURFACE TO 5K FT. MOISTURE RETURN IS BETTER UNDERWAY OVER THE
FL PANHANDLE...WITH A SE FLOW & DEWPOINTS REBOUNDING INTO THE UPPER
50S TO LOWER 60S. KTLH HAD A DEWPOINT TEMP OF 44 DEGREES F EARLY
THIS MORNING...WHILE OVER SW GA THEY WERE IN THE MID 40S. THE UPPER
RIDGE WAS MAKING SOME PROGRESS EAST & WAS OVER THE TN VALLEY & TO
THE SOUTH...WITH CIRRUS SPILLING EAST TO THE CWA. MAJOR UPPER LOW
OVER WEST TX WAS SPINNING & SHOWING SOME MOVEMENT EAST...AS WELL AS
IGNITING SEVERE CONVECTION OVER TX & THE SE PLAINS. WINDS OVER THE
COASTAL WATERS WAS STILL EAST 5-15 KNTS WITH 1-2 FEET.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY).
ONE MORE DAY OF DRY CONDITIONS WITH INCREASING CLOUDS TODAY OVER THE
CWA. GRADUAL INCREASING MOISTURE WITH A BETTER SE-S FLOW INTO THE
CWA. TEMPS WILL STILL BE WARM WITH THE UPPER RIDGE SETTLING OVER THE
SE U.S. WITH HIGHS IN THE LOWER 80S. MODELS BECOMING BETTER
ALIGNED... WITH SOME CONTINUING DIFFERENCES...WITH THE STRONG SYSTEM
OVER THE PLAINS & MOVING IT NE...THEN DRIFTING THE COLD FRONT EAST
TO AROUND MS SUNDAY MORNING. GFS CONTINUES TO BE FASTER THAN NAM &
MUCH MORE SOUTHERN ENERGY EJECTING TOWARD THE LOWER MS VALLEY...&
EVENTUALLY TO THE CWA ON SUNDAY. HENCE ITS POP NUMBERS HAVE REACH
LIKELY... WHILE CHANCE FOR THE NAM. WE HAVE CONTINUALLY SEEN THE GFS
TOO FASTER & TOO STRONG...& BELIEVE THIS TREND CONTINUES. WILL KEEP
POP IN CHANCE CAT...WITH TEMPS CLOSER TO NAM NUMBERS. SUNDAY WILL BE
CLOUDY WITH ISOLATED TO SCATTERED CONVECTION...THE MOST IN WESTERN
PARTS OF THE CWA. INTO THE MONDAY...THE BOUNDARY HAS STALLED OVER
MS...AS THE UPPER LOW WINDS UP OVER THE UPPER MID-WEST. A WEAK WARM
FRONT WILL INFLUENCE THE CHANCES OF RAIN MONDAY...BUT OVERALL A
SMALLER CHANCE IS EXPECTED. THIS HOLDS INTO TUESDAY WITH A BIT OF
SURFACE RIDGING FROM THE NE BUILDING A BIT SE INTO THE CWA. THE
THREAT OF SEVERE STORMS APPEARS TO REMAIN LOW THROUGH THE PERIOD.

.LONG TERM...(WEDNESDAY THROUGH FRIDAY).
LATE TUESDAY TO WEDNESDAY...A WEAK COLD FRONT MOVES ACROSS THE
MID-LOWER MS VALLEY...BUT ITS INFLUENCE ON THE CWA IS UNCERTAIN. A
POSSIBLE SLIGHT CHANCE POP IS IN THE FORECAST AT THIS TIME. THIS
WEAK FRONT PUSHES EAST BY WEDNESDAY EVENING...WITH DECREASING
CLOUDS. THURSDAY SHOULD BE MAINLY DRY WITH PARTLY CLOUDY SKIES.
FRIDAY SEES ANOTHER FRONT APPROACHING FROM THE NW...BRINGING THE
NEXT BETTER CHANCE OF RAIN. THE THREAT OF SEVERE STORMS APPEARS TO
REMAIN LOW THROUGH THE PERIOD

&&

.MARINE...WINDS & SEAS ARE HOLDING DOWN OVERNIGHT...BUT ARE EXPECTED
TO GRADUALLY INCREASE TODAY TO SCEC...ESPECIALLY IN THE WESTERN
LEGS. THEN BECOMING SCA LATER TONIGHT & ON SUNDAY. THEN LOWERING
LATER SUNDAY INTO EARLY THIS COMING WEEK.

&&

.FIRE WEATHER...TODAY RH DURATIONS BELOW 35 PERCENT FOR 4 HOURS WILL
BE HARD TO MEET...BUT WITH WINDS APPROACH 10-15 MPH ACROSS MOST OF
CWA...ESPECIALLY IN THE WEST...WILL GO WITH RFW FOR INTERIOR BIG
BEND TO EAST.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT THE TAF SITES DURING THE
NEXT 24 HRS...VLD MAY SEE SOME VERY LIGHT FOG IN THE EARLY AM BUT NO
SIG RESTRICTIONS EXPECTED. HIGH CLOUDS WILL BE ON THE INCREASE THIS
MORNING...SLOWLY LOWERING THROUGHOUT THE DAY AS THE FRONTAL SYSTEM
APPROACHES FROM THE WEST. WINDS WILL BE THE BIGGEST ISSUE TODAY...
INCREASING THIS MORNING TO AROUND 15-20KTS WITH HIGHER GUSTS.
DIRECTION WILL BE FROM E/SE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  82 59 79 55 / 05 10 40 20
PANAMA CITY  79 63 78 63 / 10 20 50 30
DOTHAN       80 59 76 54 / 10 30 50 30
ALBANY       80 58 77 54 / 00 20 50 20
VALDOSTA     81 57 79 55 / 00 10 40 20
CROSS CITY   84 57 79 55 / 00 10 40 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING INTERIOR BIG BEND THIS AFTERNOON FOR RH &
     WIND.

AVIATION/FIRE WEATHER...JM
PUBLIC/MARINE...MCT
Hazardous weather outlook, Apr 28, 4:45 AM CDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT FRI APR 28 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-290945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
445 AM CDT FRI APR 28 2006 /545 AM EDT FRI APR 28 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED. A DRY AIRMASS WILL BE OVER THE
AREA TODAY...WHICH WILL PRODUCE RELATIVE HUMIDITIES BELOW 35
PERCENT THIS AFTERNOON. THESE LOW RELATIVE HUMIDITIES COMBINED
WITH WARMER TEMPERATURES AND AN EAST WIND OF 5 TO 10 MPH...WILL
PRODUCE FAVORABLE CONDITIONS FOR THE SPREADING OF ANY WILD FIRES
THAT MAY OCCUR. THE HIGHEST THREAT WILL BE OVER THE INTERIOR AREAS
OF NORTH FLORIDA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SATURDAY OVER MUCH
OF THE REGION...BEFORE THE NEXT STORM SYSTEM APPROACHES LATE
SATURDAY INTO SUNDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE...ESPECIALLY SUNDAY THROUGH TUESDAY AS A COLD FRONT
SLOWLY APPROACHES AND MOVES THROUGH THE AREA. THE THREAT OF SEVERE
STORMS WILL REMAIN LOW...BUT WILL NEED TO BE MONITORED IF
CONDITIONS CHANGE. OVER THE WEEKEND...WITH THE WIND BECOMING SOUTH
AND INCREASING IN SPEED...THE THREAT OF RIP CURRENTS ALONG THE FLORIDA
EASTERN PANHANDLE COASTS WILL INCREASE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:25 AM CDTLake Wind AdvisoryTAEBay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more11 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.